Alert archive / North Carolina / Heat Advisories in 2021
Heat Advisory 3, NWS Raleigh, NC
NWS Raleigh, NC issued this heat advisory at Aug 11, 2021, 3:38 PM EDT for 12 counties in North Carolina. It took effect at Aug 12, 2021, 12:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2021, 3:38 PM EDT (19:38 UTC)
- In effect from
- Aug 12, 2021, 12:00 PM EDT
- Expired
- Aug 12, 2021, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Raleigh, NC
Counties Cumberland County, NC, Durham County, NC, Edgecombe County, NC, Franklin County, NC, Halifax County, NC, Harnett County, NC, Johnston County, NC, Nash County, NC, Sampson County, NC, Wake County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 19 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
509 WWUS72 KRAH 111938 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 338 PM EDT Wed Aug 11 2021 NCZ011-027-028-042-043-078-089-120900- /O.NEW.KRAH.HT.Y.0003.210812T1600Z-210812T2300Z/ /O.CON.KRAH.HT.Y.0002.000000T0000Z-210811T2300Z/ Halifax-Nash-Edgecombe-Johnston-Wilson-Wayne-Sampson- Including the cities of Roanoke Rapids, Enfield, Scotland Neck, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Smithfield, Selma, Clayton, Wilson, Goldsboro, Clinton, and Roseboro 338 PM EDT Wed Aug 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... * WHAT...Maximum heat index values of 105 to 108 degrees expected. * WHERE...Halifax, Nash, Edgecombe, Johnston, Wilson, Wayne and Sampson Counties. * WHEN...For the first Heat Advisory, until 7 PM EDT this evening. For the second Heat Advisory, from noon to 7 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NCZ010-023>026-040-041-076-077-088-112300- /O.CON.KRAH.HT.Y.0002.000000T0000Z-210811T2300Z/ Warren-Alamance-Orange-Durham-Franklin-Chatham-Wake-Lee-Harnett- Cumberland- Including the cities of Warrenton, Norlina, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Fayetteville, Spring Lake, and Hope Mills 338 PM EDT Wed Aug 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Heat index values as high as 105. * WHERE...Franklin, Durham, Warren, Wake, Chatham, Orange, Alamance, Harnett, Cumberland and Lee Counties. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
5 follow-up statements
394 WWUS72 KRAH 112348 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 748 PM EDT Wed Aug 11 2021 NCZ011-027-028-042-043-078-089-120800- /O.CON.KRAH.HT.Y.0003.210812T1600Z-210812T2300Z/ Halifax-Nash-Edgecombe-Johnston-Wilson-Wayne-Sampson- Including the cities of Roanoke Rapids, Enfield, Scotland Neck, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Smithfield, Selma, Clayton, Wilson, Goldsboro, Clinton, and Roseboro 748 PM EDT Wed Aug 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... * WHAT...Maximum heat index values of 105 to 108 degrees expected. * WHERE...Halifax, Nash, Edgecombe, Johnston, Wilson, Wayne and Sampson Counties. * WHEN...For the first Heat Advisory, until 7 PM EDT this evening. For the second Heat Advisory, from noon to 7 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
890 WWUS72 KRAH 120716 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 316 AM EDT Thu Aug 12 2021 NCZ025-026-041-077-088-122300- /O.EXA.KRAH.HT.Y.0003.210812T1600Z-210812T2300Z/ Durham-Franklin-Wake-Harnett-Cumberland- Including the cities of Durham, Rougemont, Louisburg, Franklinton, Raleigh, Cary, Apex, Wake Forest, Knightdale, Lillington, Angier, Buies Creek, Erwin, Dunn, Fayetteville, Spring Lake, and Hope Mills 316 AM EDT Thu Aug 12 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... * WHAT...Heat index values up to 106 expected. * WHERE...Durham, Franklin, Wake, Harnett and Cumberland Counties. * WHEN...From noon to 7 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NCZ011-027-028-042-043-078-089-122300- /O.CON.KRAH.HT.Y.0003.210812T1600Z-210812T2300Z/ Halifax-Nash-Edgecombe-Johnston-Wilson-Wayne-Sampson- Including the cities of Roanoke Rapids, Enfield, Scotland Neck, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Smithfield, Selma, Clayton, Wilson, Goldsboro, Clinton, and Roseboro 316 AM EDT Thu Aug 12 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... * WHAT...Maximum heat index values of 105 to 107 degrees expected. * WHERE...Halifax, Nash, Edgecombe, Johnston, Wilson, Wayne and Sampson Counties. * WHEN...From noon to 7 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
063 WWUS72 KRAH 121655 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 1255 PM EDT Thu Aug 12 2021 NCZ011-025>028-041>043-077-078-088-089-122300- /O.CON.KRAH.HT.Y.0003.000000T0000Z-210812T2300Z/ Halifax-Durham-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson- Harnett-Wayne-Cumberland-Sampson- Including the cities of Roanoke Rapids, Enfield, Scotland Neck, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 1255 PM EDT Thu Aug 12 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Maximum heat index values of 105 to 108. * WHERE...The Coastal Plain, eastern Sandhills, and a portion of the northeast Piedmont of central North Carolina. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
129 WWUS72 KRAH 121930 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 330 PM EDT Thu Aug 12 2021 NCZ011-025>028-041>043-077-078-088-089-130930- /O.NEW.KRAH.HT.Y.0004.210813T1600Z-210813T2300Z/ /O.CON.KRAH.HT.Y.0003.000000T0000Z-210812T2300Z/ Halifax-Durham-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson- Harnett-Wayne-Cumberland-Sampson- Including the cities of Roanoke Rapids, Enfield, Scotland Neck, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 330 PM EDT Thu Aug 12 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY... * WHAT...Maximum heat index values of 105 to 108. * WHERE...The Coastal Plain, eastern Sandhills, and a portion of the northeast Piedmont of central North Carolina. * WHEN...For the first Heat Advisory, until 7 PM EDT this evening. For the second Heat Advisory, from noon to 7 PM EDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NCZ010-130930- /O.NEW.KRAH.HT.Y.0004.210813T1600Z-210813T2300Z/ Warren- Including the cities of Warrenton and Norlina 330 PM EDT Thu Aug 12 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY... * WHAT...Maximum heat index values of 105 to 108. * WHERE...Warren County. * WHEN...From noon to 7 PM EDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
371 WWUS72 KRAH 122302 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 702 PM EDT Thu Aug 12 2021 NCZ011-025>028-041>043-077-078-088-089-130715- /O.EXP.KRAH.HT.Y.0003.000000T0000Z-210812T2300Z/ /O.CON.KRAH.HT.Y.0004.210813T1600Z-210813T2300Z/ Halifax-Durham-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson- Harnett-Wayne-Cumberland-Sampson- Including the cities of Roanoke Rapids, Enfield, Scotland Neck, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 702 PM EDT Thu Aug 12 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT FRIDAY... ...HEAT ADVISORY HAS EXPIRED... * WHAT...Heat index values up to 105 expected. * WHERE...The Coastal Plain, eastern Sandhills, and a portion of the northeast Piedmont of central North Carolina. * WHEN...For the first Heat Advisory, until 7 PM EDT this evening. For the second Heat Advisory, from noon to 7 PM EDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NCZ010-130715- /O.CON.KRAH.HT.Y.0004.210813T1600Z-210813T2300Z/ Warren- Including the cities of Warrenton and Norlina 702 PM EDT Thu Aug 12 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT FRIDAY... * WHAT...Maximum heat index values of 105 to 108. * WHERE...Warren County. * WHEN...From noon to 7 PM EDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this heat advisory went out at Aug 11, 3:00 PM EDT, 38 minutes earlier.
Area forecast discussion, Aug 11, 3:00 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 300 PM EDT Wed Aug 11 2021 .SYNOPSIS... Beneath and downstream of an anomalously-strong subtropical ridge, hot and humid Bermuda surface high pressure will extend westward into the Southeast through Friday. && .NEAR TERM /THROUGH TONIGHT/... As of 1155 AM Wednesday... Forecast dewpoints have been adjusted slightly lower for this afternoon, which suggests only brief and isolated 105-108 degree heat index values will be reached this afternoon, perhaps for an hour or two in the Coastal Plain. There, low level moisture is deeper, better characterized by the observed mean mixing ratio of 15.5 g/kg at MHX, and most likely to support continued mid-upr 70s F surface dewpoints. Meanwhile to the west, along and west of an Appalachian-lee trough that will migrate from the srn middle Atlantic Foothills ewd into the wrn Piedmont this afternoon, surface dewpoints are likely to mix out into the upr 60s to lwr 70s, supported by a drier, ~14 g/kg mean mixing ratio observed on the 12Z GSO sounding. So while Heat Advisory criteria, 105 F (for two or hours), may consequently not be met at more than a couple of official observation sites, not counting the unrepresentative dewpoint sensor at IXA, it will nonetheless be another hot and humid afternoon. Additionally, an MCV associated with a convective cluster over WV this morning will likely maintain that cluster across the Appalachians while also contributing to mesoscale ascent atop the aforementioned lee trough over VA, such that aggregate outflow/cold pools from initially scattered convection along the trough may support multi-cell development and relatively maximized coverage into the nrn and nw NC Piedmont this afternoon-evening. A few strong to marginally severe (tree damage) wind gusts may result from a combination of those cold pool mergers and also modest observed and RAP forecast DCAPE values of 800-1100 J/kg there. .PREV DISCUSSION... /ISSUED 305 AM EDT Wed Aug 11 2021/ With little change in the overall pattern and resident air mass, persistence appears to be the prudent prediction path today. Weak Piedmont troughing will remain in place today, yielding a light mainly southerly low level flow. This will be capped by continued above normal mid level heights, a result of the anticyclone just off our coast. Convection coverage yesterday was generally scattered and developed over all but the far E CWA, fueled in large part by the observed MLCAPE that was markedly higher than what most model runs showed early yesterday. So despite the fairly warm mid levels, strong surface heating along with 70s dewpoints should prompt a convection pattern similar to Tue, with no one area favored over another within a fairly homogeneous air mass across central NC. Expect moderate instability by afternoon with MLCAPEs likely to exceed 2000 J/kg within above-normal PWs, but the weak winds through the column and lack of dynamic forcing for ascent will limit updraft intensity and longevity, so any strong storms should be quite isolated and very pulse-y. After a dry morning, will bring in chance pops around lunchtime/early afternoon, with coverage peaking in the late afternoon through very early evening (higher W and S, lower NE) before dwindling by late evening with loss of heating. The surface thermal pattern today should also be similar to Tue with continued above normal thicknesses and good deep mixing, so we should again see highs in the upper 80s to mid 90s. With dewpoints holding in the 70s through the day over the E half of central NC, heat index values are likely to approach 105 F this afternoon, esp in the Triangle and over much of the Coastal Plain, so have areally expanded the heat advisory to cover more of the E CWA. Lows tonight should range from around 70 to the mid 70s, under gradually dissipating convective- debris mid and high clouds. -GIH && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... As of 325 AM Wednesday... More of the same, although the latest models show a subtle but perhaps crucial dip in PW tomorrow as slightly drier air on the west edge of the W Atlantic ridge eases inland into the central Carolinas. With other features unchanged (including the weak low level S flow, weak Piedmont surface trough, and anomalously high heights aloft), this one minor difference could result in slightly lower cloud cover and convection potential, leading to greater surface heating. This is supported by the latest NBM output which shows Thu as the hottest day in this stretch, with highs around 90 to the mid 90s and projected heat indices a degree or two higher than we expect today. As such, we are likely to need another heat advisory Thu for some portion of the CWA. Will have chance pops W trending to slight chance or no pop E of Hwy 1, again focused on the mid afternoon through early evening, but coverage should be a bit lower than today's. We should again see pops decreasing through the evening with dry weather overnight and a risk for patchy fog late. Lows 70-75. -GIH && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 300 PM Wednesday... The sub-tropical ridge and Bermuda high will continue to provide heat Friday and 850mb temps again surpass 21C across the Piedmont. While the cold front in the Midwest should reach the OH Valley, heights aloft remain relatively unchanged and convection should once again be focused along the higher terrain and Piedmont trough, perhaps drifting a bit further east than in previous days given slightly more westerly mid-level flow. Highs will reach the low/mid 90s, and dewpoints should remain elevated across the eastern half of area, which may require another heat advisory. The cold front will continue slowly into the Central Appalachians by Saturday, as the sub-tropical ridge weakens and heights aloft begin to lower slightly across western NC. Convective coverage should increase to the east on Saturday, with highs again around normal for one more day, before the pseudo-cold front (without a real airmass change) oozes south into the area through Sunday. Increasing cloud cover and shower/storm coverage will result in highs shifting back into the 80s early next week. Meanwhile, TS Fred is expected to reach the AL/FL coastal area by Sunday night or Monday based on the official forecast. This will help to spread tropical moisture across the SE, resulting in a continued increase in the unsettled weather. There is still quite a bit of uncertainty in the track, with some guidance continuing greater forward speed into the SE and Carolinas through midweek, with other guidance slows the system more significantly. Current forecast calls for up to 2-3 inches of rain in the western Piedmont through Wednesday, and see no need to veer from that. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 210 PM Wednesday... Scattered showers and storms will continue to bubble in and near cntl NC through this evening, with the relative lowest probability of occurrence at RWI. While there is not a strong signal for its occurrence in model guidance, patchy stratus may develop overnight and Thu morning primarily at FAY and RWI, where low level moisture will be deeper, richer, and locally maximized in cntl NC. Outlook: Persistence will rule through Fri, with sub-VFR clouds/fog possible each morning, and scattered storms expected each day from early afternoon through mid evening. A cold front approaching from the NW Sat will bring more clouds, a greater chance of showers and storms, and a higher risk of sub-VFR conditions over the weekend and particularly into early next week. && .RAH WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 11 AM this morning to 7 PM EDT this evening for NCZ010-011-023>028-040>043-076>078-088-089. && SYNOPSIS...MWS NEAR TERM...MWS/Hartfield SHORT TERM...Hartfield LONG TERM...Smith AVIATION...MWS/Hartfield
Hazardous weather outlook, Aug 11, 3:52 AM EDT, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 352 AM EDT Wed Aug 11 2021 NCZ007>009-021-022-038-039-073>075-083>086-121000- Person-Granville-Vance-Forsyth-Guilford-Davidson-Randolph-Stanly- Montgomery-Moore-Anson-Richmond-Scotland-Hoke- 352 AM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. The combination of hot temperatures and high humidity will push heat index values over 100 degrees today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat index values are expected to exceed 100 degrees again on Thursday and Friday. Consecutive days of very hot weather can increase the risk of heat illness, especially for people working outdoors, those in direct sunlight, and for those without air conditioning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ010-011-023>028-040>043-076>078-088-089-121000- Warren-Halifax-Alamance-Orange-Durham-Franklin-Nash-Edgecombe- Chatham-Wake-Johnston-Wilson-Lee-Harnett-Wayne-Cumberland-Sampson- 352 AM EDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. The combination of hot temperatures and high humidity will push heat index values to around 105 degrees today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat index values are expected to reach 103 to 106 degrees again on Thursday and Friday. Consecutive days of very hot weather can increase the risk of heat illness, especially for people working outdoors, those in direct sunlight, and for those without air conditioning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:39 PM EDT | Special Weather Statement | RAH | Halifax, Vance, Warren | 66 min |
| Aug 10, 9:27 PM EDT | Special Weather Statement | RAH | Vance, Warren | 63 min |
| Aug 11, 4:18 PM EDT | Special Weather Statement | RAH | Forsyth | 57 min |
| Aug 11, 5:03 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 57 min |
| Aug 11, 5:42 PM EDT | Special Weather Statement | RAH | Guilford | 63 min |
| Aug 11, 6:18 PM EDT | Special Weather Statement | RAH | Davidson | 57 min |
| Aug 11, 6:32 PM EDT | Special Weather Statement | RAH | Harnett | 43 min |
| Aug 11, 7:26 PM EDT | Special Weather Statement | RAH | Montgomery | 64 min |
Nearby
Heat Advisories in North Carolina, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.